Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 18, 2015, 2:43 AM CDT for 4 counties in Wisconsin; Winona County, Minnesota. It was in force for 77 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 2:43 AM CDT (07:43 UTC)
- Expired
- Jul 18, 2015, 4:00 AM CDT
- In force
- 77 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Winona County, MN, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 61 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:51 AM CDT | TSTM WND GST 52 | 2 Wsw Galesville, WI | SMALL TREES DOWN |
| Jul 18, 3:00 AM CDT | TSTM WND GST 40 | 2 S Holmen, WI | 35 TO 40 MPH WIND GUSTS REPORTED. |
| Jul 18, 3:00 AM CDT | TSTM WND GST 60 | Onalaska, WI | ESTIMATED 55 TO 60 MPH WIND GUST. |
| Jul 18, 3:02 AM CDT | TSTM WND GST 43 | French Island, WI | |
| Jul 18, 3:04 AM CDT | TSTM WND GST 49 | French Island, WI | |
| Jul 18, 3:13 AM CDT | TSTM WND DMG | S Black River Falls, WI | TWO 10 INCH DIAMETER OAK TREES DOWN OVER THE SOUTHBOUND LANE OF HWY 12/27. POWER LINE DOWN IN BROCKWAY. OTHER TREES DOWN BLOCKING ROADS. |
| Jul 18, 3:13 AM CDT | TSTM WND GST 49 | French Island, WI | |
| Jul 18, 3:34 AM CDT | TSTM WND DMG | Sparta, WI | TREE DOWN ON A POWER LINE. |
| Jul 18, 3:35 AM CDT | TSTM WND GST 49 | Sparta, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS53 KARX 180743
SVRARX
MNC169-WIC053-063-081-121-180900-
/O.NEW.KARX.SV.W.0042.150718T0743Z-150718T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
243 AM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WINONA COUNTY IN SOUTHEASTERN MINNESOTA...
MONROE COUNTY IN WEST CENTRAL WISCONSIN...
JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
EASTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 400 AM CDT
* AT 239 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OSSEO TO 9 MILES NORTHEAST OF RUSHFORD...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF TREES DOWN FROM
BUFFALO CITY TO FOUNTAIN CITY IN BUFFALO COUNTY
WITH THESE STORMS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRICE AROUND 245 AM CDT.
FAIRCHILD AND GALESVILLE AROUND 255 AM CDT.
LA CROSSE...ONALASKA...HOLMEN AND LA CROSSE AIRPORT AROUND 300 AM
CDT.
WEST SALEM AND NORTH BEND AROUND 310 AM CDT.
BANGOR AROUND 315 AM CDT.
SPARTA AND CATARACT AROUND 325 AM CDT.
FORT MC COY AROUND 335 AM CDT.
TOMAH AROUND 345 AM CDT.
PEOPLE AT THE LA CROSSE COUNTY FAIR IN WEST SALEM SHOULD SEEK SAFE
SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS MAY
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4382 9032 4385 9156 4454 9116 4460 9117
4460 9092 4451 9092 4451 9080 4442 9080
4442 9032
TIME...MOT...LOC 0739Z 267DEG 46KT 4464 9119 4391 9163
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJ5 follow-up statements
717
WWUS53 KARX 180802
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
302 AM CDT SAT JUL 18 2015
MNC169-WIC053-063-081-121-180900-
/O.CON.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
WINONA MN-MONROE WI-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-
302 AM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHEASTERN WINONA...MONROE...JACKSON...SOUTHEASTERN TREMPEALEAU
AND LA CROSSE COUNTIES...
AT 301 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAIRCHILD TO NEAR LA CROSSE AIRPORT...MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF TREES DOWN FROM
BUFFALO CITY TO FOUNTAIN CITY IN BUFFALO COUNTY
WITH THESE STORMS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FAIRCHILD AROUND 305 AM CDT.
HATFIELD AROUND 310 AM CDT.
BANGOR AROUND 320 AM CDT.
SPARTA AROUND 330 AM CDT.
FORT MC COY AROUND 340 AM CDT.
TOMAH AROUND 350 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...MEDARY...LEON...BURNS AND NEW HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS MAY
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4382 9032 4385 9156 4460 9104 4460 9092
4451 9092 4451 9080 4442 9080 4442 9032
TIME...MOT...LOC 0801Z 272DEG 41KT 4459 9090 4388 9131
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJ876
WWUS53 KARX 180806
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT SAT JUL 18 2015
MNC169-WIC053-063-081-121-180900-
/O.CON.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
WINONA MN-MONROE WI-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-
306 AM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHEASTERN WINONA...MONROE...JACKSON...SOUTHEASTERN TREMPEALEAU
AND LA CROSSE COUNTIES...
AT 305 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HUMBIRD TO ONALASKA...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF TREES DOWN IN ARCADIA
AND NEAR ELEVA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HATFIELD AROUND 310 AM CDT.
SPARTA AROUND 330 AM CDT.
FORT MC COY AROUND 340 AM CDT.
TOMAH AROUND 350 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...MEDARY...LEON...BURNS AND NEW HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS MAY
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4382 9032 4385 9156 4460 9104 4460 9092
4451 9092 4451 9080 4442 9080 4442 9032
TIME...MOT...LOC 0805Z 272DEG 41KT 4458 9081 4387 9122
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AJ821
WWUS53 KARX 180830
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
330 AM CDT SAT JUL 18 2015
MNC169-WIC121-180838-
/O.CAN.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
WINONA MN-TREMPEALEAU WI-
330 AM CDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINONA AND
SOUTHEASTERN TREMPEALEAU COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4382 9032 4385 9122 4434 9091 4442 9080
4442 9032
TIME...MOT...LOC 0828Z 244DEG 61KT 4461 9042 4386 9085
$$
WIC053-063-081-180900-
/O.CON.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
MONROE WI-JACKSON WI-LA CROSSE WI-
330 AM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR MONROE...CENTRAL JACKSON AND NORTHEASTERN LA CROSSE COUNTIES...
AT 328 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF NEILLSVILLE TO NEAR SPARTA...
MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. TREES WERE REPORTED DOWN IN JACKSON AND
TREMPEALEAU COUNTIES. MEANWHILE WIND GUSTS OF 50 TO 60 MPH
WERE REPORTED AT THE LA CROSSE AIRPORT INTO ONALASKA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
TOMAH AROUND 345 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MEDARY...LEON...BURNS...IRVING AND NORWALK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4382 9032 4385 9122 4434 9091 4442 9080
4442 9032
TIME...MOT...LOC 0828Z 244DEG 61KT 4461 9042 4386 9085
HAIL...<.75IN
WIND...60MPH
$$
AJ752
WWUS53 KARX 180848
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT SAT JUL 18 2015
WIC063-180856-
/O.CAN.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
LA CROSSE WI-
348 AM CDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA CROSSE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND HEAVY
RAINFALL ARE STILL POSSIBLE WITH THE STORMS.
LAT...LON 4382 9032 4384 9077 4429 9061 4442 9043
4442 9032
TIME...MOT...LOC 0846Z 268DEG 46KT 4462 9012 4384 9055
$$
WIC053-081-180900-
/O.CON.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
MONROE WI-JACKSON WI-
348 AM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN MONROE AND SOUTHEASTERN JACKSON COUNTIES...
AT 346 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MARSHFIELD TO 10 MILES SOUTH OF TOMAH...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. A TREE WAS REPORTED DOWN IN SPARTA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN MONROE AND SOUTHEASTERN JACKSON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...NORWALK...RIDGEVILLE...CLIFTON...WARRENS AND
OAKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4382 9032 4384 9077 4429 9061 4442 9043
4442 9032
TIME...MOT...LOC 0846Z 268DEG 46KT 4462 9012 4384 9055
HAIL...<.75IN
WIND...60MPH
$$
AJ098
WWUS53 KARX 180902
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 AM CDT SAT JUL 18 2015
WIC053-081-180912-
/O.EXP.KARX.SV.W.0042.000000T0000Z-150718T0900Z/
MONROE WI-JACKSON WI-
402 AM CDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND
SOUTHEASTERN JACKSON COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.
LAT...LON 4382 9032 4384 9077 4429 9061 4442 9043
4442 9032
TIME...MOT...LOC 0901Z 267DEG 46KT 4462 9012 4384 9055
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:42 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 17, 11:42 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1142 PM CDT FRI JUL 17 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 307 PM CDT FRI JUL 17 2015 MAIN CONCERN FOR TONIGHT THROUGH SATURDAY WILL BE THE SEVERE THUNDERSTORM POTENTIAL LATER TONIGHT THROUGH SATURDAY AFTERNOON. FOR TONIGHT...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE EASTERN DAKOTAS AND WESTERN MINNESOTA THEN ROLL ACROSS SOUTHWEST WISCONSIN AND NORTHEAST IOWA OVERNIGHT. THE STORMS SHOULD ARRIVE ACROSS SOUTHEAST MINNESOTA AROUND 04Z TO 06Z AND ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN BETWEEN 06Z AND 08Z. MODEL 0-6KM SHEAR VALUES OF 30 TO 45 KNOTS NOTED...EXCEPT WRF MODEL WHICH HAS 45 TO 55 KNOTS OVER SOUTHEAST MINNESOTA. PRIMARY THREAT WILL BE DAMAGING WINDS AND TORRENTIAL RAINFALL. MID LEVEL LAPSE RATES AROUND 7 C/KM WOULD SUPPORT SOME LARGE HAIL DESPITE WET BULBS OF TWELVE TO THIRTEEN THOUSAND FEET. MORNING CONVECTION SHOULD WANE OR END BY MID TO LATE MORNING. MAIN QUESTION IS HOW MUCH CONVECTION WILL REFORM SATURDAY AFTERNOON INTO SATURDAY EVENING. SOME OF THE MODELS ARE VERY QUIET WITH LITTLE IN THE WAY OF ACTIVITY. HOWEVER...MODIFIED LA CROSSE SOUNDING INDICATED LITTLE CIN AND CAPES AROUND 3500 J/KG. DO EXPECT SCATTERED CONVECTION TO BREAK OUT ALONG THE FRONT. ALSO... AFTERNOON HEAT INDICIES WILL APPROACH 100 SOUTH OF HIGHWAY 90. .LONG TERM...(SATURDAY NIGHT NIGHT THROUGH FRIDAY) ISSUED AT 307 PM CDT FRI JUL 17 2015 ONGOING CONVECTION SATURDAY EVENING WILL BE PRESENT EARLY ACROSS WESTERN WISCONSIN AND NORTHEAST IOWA. ANY ACTIVITY SHOULD END BY MIDNIGHT AS FRONT CONTINUES TO PUSH SOUTH. NEXT SYSTEM WILL AFFECT THE AREA MONDAY NIGHT INTO TUESDAY MORNING. A MUCH MORE POTENT SYSTEM IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY NIGHT. WILL NEED TO WATCH THIS SYSTEM IN THE COMING DAYS FOR THE SEVERE POTENTIAL. TEMPERATURES SHOULD BE CLOSE TO NORMAL EARLY IN THE WEEK...TRENDING A TAD BIT BELOW NORMAL BY THE MIDDLE OF THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1142 PM CDT FRI JUL 17 2015 RADAR SHOWING A LINE OF STRONG TO SEVERE STORMS BEARING DOWN ON KRST/KLSE TAF SITES. EXPECTING THIS LINE TO MOVE THROUGH KRST AROUND 07Z TIME FRAME AND KLSE IN THE 08-09Z TIME FRAME. PUT IN TEMPO TS WINDS OF 29030G45KT...BUT COULD GUST HIGHER IF THESE STORMS MAINTAIN CURRENT INTENSITY. EXPECT DRASTIC TEMPO REDUCTIONS IN VSBY/CIGS IN THE STORMS AS WELL. A BIT OF A BREAK IN THE ACTION IN THE MORNING...BUT THEN WILL HAVE TO CONTEND WITH A COLD FRONT MOVING THROUGH BY EARLY AFTERNOON. MODELS OFFERING DIFFERING OPINIONS ON CONVECTION ALONG THE FRONT...WITH A COUPLE NOT DOING ANYTHING. FOR NOW...HAVE INCLUDED A VCTS AT KRST AFTER 17Z AND KLSE AFTER 19Z. LOOK LIKE COLD FRONT AND CONVECTION SHOULD BE CLEAR OF THE AREA BY EARLY EVENING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...ECKBERG LONG TERM...ECKBERG AVIATION...DAS
Hazardous weather outlook, Jul 17, 11:20 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1120 PM CDT FRI JUL 17 2015 WIZ043-044-181200- JUNEAU-ADAMS- 1120 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE STORMS COULD IMPACT THE AREA BETWEEN 3 AM AND 6 AM. DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. HEAT INDICES MAY APPROACH 100 DEGREES SOUTH OF INTERSTATE 90 SATURDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING. IF THE STORMS DEVELOP...HAZARDS WOULD INCLUDE LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINFALL. ADDITIONAL STORMS COULD OCCUR AT TIMES FROM MONDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WOULD BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AM AND 6 AM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ032-181200- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-BUFFALO- 1120 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A LINE OF SEVERE STORMS COULD IMPACT THE AREA BETWEEN 1 AM AND 3 AM. DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAINFALL ARE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. HEAT INDICES MAY APPROACH 100 DEGREES SOUTH OF INTERSTATE 90 SATURDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING. IF THE STORMS DEVELOP...HAZARDS WOULD INCLUDE LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINFALL. ADDITIONAL STORMS COULD OCCUR AT TIMES FROM MONDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WOULD BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 1 AM AND 3 AM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ011-030-MNZ096-WIZ017-029-033-034-041-042-053>055-061-181200- ALLAMAKEE-CLAYTON-HOUSTON-TAYLOR-CLARK-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT- 1120 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS COULD IMPACT THE AREA BETWEEN 2 AM AND 4 AM. DAMAGING WINDS...LARGE HAIL...AND BRIEF HEAVY RAINFALL ARE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. HEAT INDICES MAY APPROACH 100 DEGREES SOUTH OF INTERSTATE 90 SATURDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING. IF THE STORMS DEVELOP...HAZARDS WOULD INCLUDE LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINFALL. ADDITIONAL STORMS COULD OCCUR AT TIMES FROM MONDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WOULD BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 AM AND 4 AM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Local storm report, Jul 18, 2:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
212 AM CDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST ORONOCO 44.16N 92.54W
07/18/2015 M52 MPH OLMSTED MN TRAINED SPOTTER
&&
WETENKAMPSpecial weather statement, Jul 18, 2:14 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
214 AM CDT SAT JUL 18 2015
IAZ008-009-MNZ087-094-095-180815-
MITCHELL-HOWARD-MOWER-FILLMORE-OLMSTED-
214 AM CDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HOWARD...
MITCHELL...MOWER...AND FILLMORE COUNTIES...
AT 213 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NORTH OF GRAND MEADOW TO NEAR NORTHWOOD...AND MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...OSAGE...RAMSEY...STEWARTVILLE...CHATFIELD...SPRING VALLEY...
GRAND MEADOW...ST. ANSGAR...LE ROY...ADAMS...RICEVILLE...
BROWNSDALE...LYLE...STACYVILLE...WYKOFF...FOUNTAIN...ROSE CREEK...
FILLMORE...LANSING AND WASHINGTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTHEASTERN MINNESOTA.
LAT...LON 4385 9304 4384 9206 4321 9257 4321 9302
4350 9303 4350 9305
TIME...MOT...LOC 0713Z 283DEG 26KT 4379 9262 4346 9333
MWLocal storm report, Jul 18, 2:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
222 AM CDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND GST ROCHESTER 44.01N 92.48W
07/18/2015 M47 MPH OLMSTED MN MESONET
MEASURED AT THE MAYO HELIPAD.
&&
WETENKAMPSpecial weather statement, Jul 18, 2:24 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 AM CDT SAT JUL 18 2015
WIZ017-029-034-041-042-180830-
MONROE-LA CROSSE-TAYLOR-CLARK-JACKSON-
224 AM CDT SAT JUL 18 2015
...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT TAYLOR...
CLARK...MONROE...JACKSON AND LA CROSSE COUNTIES BY 330 AM...
AT 222 AM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM COLFAX AND ALTOONA TO NEAR LEWISTON...AND MOVING
EAST AT 55 MPH.
WIND GUSTS OF 45 TO 60 MPH ARE POSSIBLE WITH THESE STRONG TO SEVERE
THUNDERSTORMS. THESE WIND GUSTS COULD RESULT IN DAMAGE. AN ISOLATED
TORNADO IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...SPARTA...TOMAH...LA CRESCENT...MEDFORD...BLACK RIVER
FALLS...NEILLSVILLE...ONALASKA...HOLMEN...WEST SALEM...ABBOTSFORD...
SPENCER...COLBY...THORP...BANGOR...LOYAL...GREENWOOD...OWEN...RIB
LAKE AND DORCHESTER.
THOSE AT THE LA CROSSE COUNTY FAIR IN WEST SALEM SHOULD SEEK SAFE
SHELTER.
PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4408 9031 4376 9043 4381 9127 4398 9142
4399 9132 4407 9131 4408 9115 4459 9117
4460 9092 4538 9092 4538 9005
TIME...MOT...LOC 0722Z 266DEG 46KT 4527 9133 4392 9187
AJLocal storm report, Jul 18, 2:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND DMG MILLVILLE 44.25N 92.30W
07/18/2015 WABASHA MN LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 2 IN MILLVILLE. TIME ESTIMATED
BASED ON RADAR.
&&
WETENKAMPLocal storm report, Jul 18, 2:42 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
242 AM CDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG BUFFALO 44.22N 91.87W
07/18/2015 BUFFALO WI LAW ENFORCEMENT
A FEW TREES DOWN IN BUFFALO. ONE TREE FELL ONTO A
VEHICLE.
&&
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:23 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 67 min |
| Jul 18, 1:36 AM CDT | Special Weather Statement | ARX | Trempealeau | 84 min |
| Jul 18, 2:06 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 54 min |
| Jul 18, 2:24 AM CDT | Special Weather Statement | ARX | Clark, Jackson, La Crosse, Monroe, Taylor | 66 min |
| Jul 18, 2:32 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 73 min |
| Jul 18, 3:09 AM CDT | Special Weather Statement | ARX | Vernon | 66 min |
| Jul 18, 3:21 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 114 min |
| Jul 18, 3:36 AM CDT | Areal Flood Advisory | ARX | La Crosse | 114 min |
| Jul 18, 3:37 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 68 min |
| Jul 18, 4:02 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 73 min |
| Jul 18, 10:38 AM CDT | Special Weather Statement | ARX | Grant | 37 min |
| Jul 18, 11:26 AM CDT | Special Weather Statement | ARX | Grant | 49 min |
| Jul 18, 12:03 PM CDT | Tornado Warning | ARX | Grant | 27 min |
| Jul 18, 12:31 PM CDT | Tornado Warning | ARX | Grant | 44 min |
| Jul 18, 1:14 PM CDT | Tornado Warning | ARX | Grant | 16 min |
| Jul 18, 12:45 AM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha | 2 hr |
| Jul 18, 1:08 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 52 min |
| Jul 18, 1:57 AM CDT | Tornado Warning | ARX | Wabasha | 22 min |
| Jul 18, 2:14 AM CDT | Special Weather Statement | ARX | Mower | 61 min |
| Jul 18, 2:31 AM CDT | Areal Flood Advisory | ARX | Mower | 119 min |
| Jul 18, 2:57 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.